The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

My dilemma.... Effexor


#21

Ah Elaine I am so sorry that you are feeling so bad at the moment…you were doing so well. Perhaps it’s the combo of dose increase (so soon after getting to 100mgs) coinciding with your cycle that is giving you trouble…it’s hard to know whether to try to ride it out or not. I do know that because Ven is an SNRI it acts on 2 neurotransmitters - serotonin and norepinephrine. Like SSRIs it acts SOLELY on serotonin at lower doses, but at a certain dose it starts to act on norepinephrine also - I don’t know at what dosage it starts to act on that second neurotransmitter nor do I know what the typical side effects of that coming into play are, I remember reading about it before I started Ven myself but the dosage escapes me right now…I will do some digging to see if I can find it as perhaps that’s what is causing the symptoms you haven’t previously experienced at dose increases.
Look after yourself
Karen

Edited this morning to add that I did some digging, couldn’t find the original article I read but there are lots of articles out with differing opinions but a lot of talk about the norepinephrine element kicking in from 150mg so your symptoms at the mo are probably not to do with this as you are only at 112.5mgs…so I think you are either suffering just from a flare up, quick titration relative to what you have done before, your hormones or a combo of these. Hopefully today will be a better one for you.